diflucan how to take

Home » IL-2 » IL-2 Side Effects (for the last time?)

IL-2 Side Effects (for the last time?)

Posted by on July 19, 2010 in IL-2, Immunotherapies (IL-2, IL-15, PD-1s, etc.), My Health Updates - No comments

 

Dena attacked me last night with the muffler from her minivan. She denies it, of course, but there is no other way to explain the excruciating pain I’ve got in my right shoulder.  She is trying to pass the blame to the IL-2 treatments, but I don’t remember it hurting quite this much before. She says I have a short memory. I say she is a homicidal sociopath who beats me in the middle of the night. We’re going to need a neutral judge on this.

The pain in the shoulder is the worst, but, like previous treatments, I have sharp pain in most of my joints and lower spine. It’s like a pack of monkeys were given vice grips and told to go wild on my knees and elbows. When I get up from a chair to walk, I do that thing you’re not supposed to do until you’re in your seventies – grunt and exhale, rise slowly, hesitantly, and put the hand to your back and say something so that everybody in the room knows you’re trying to stand and could use some assistance. Something like “Oy vey”  or “Lordy lordy.” Perhaps make a gurgling sound. Maybe take the direct route: “I’m going to keel over and die right here. Is anybody paying attention?”

I also think that when Dena wasn’t savagely beating my right clavicle, she was taking one of those long-necked butane lighters you use to light grills and sizzling my elbows. The skin is raw and red and sore. (Kate told me yesterday that I needed to take better care of my elbows. “If you scrape them then you will get a ‘fection,” she informed me.)

Other than that, I am dealing with the usual side effects but am encouraged that they seem a bit milder than the early ones. There’s the arbitrary nausea, dizziness when I stand, insomnia, a sudden affection for Lifetime movies in the middle of the night, blah, blah, blah … but I am pretty confident these side effects are passing more quickly than those in the past. Maybe they are less harsh because we cut off the treatments this cycle at seven doses. I am eating well, the Jimmy Durante nose (actually more of a Batman mask this time) is subsiding already and I have not experienced elephantine foot syndrome or blistering skin. As usual, fatigue is the tricky one. You wake up in the morning with some energy and by mid-day feel like you’ve run a marathon or, well, watched a Lifetime movie.

I am glad that the latest round of treatments is done. I will admit that I am growing weary of them. Maybe it was the two botched efforts to insert the PICC line this last go-round. I was told by one of the PICC line nurses that as you go through more and more PICC insertions, your veins begin to “deteriorate,” making it increasingly difficult to perform the operation. In other words: It’s not us, it’s you.

Indeed.

© 2017 The Kidney Cancer Chronicles. All rights reserved. Icons by Komodo Media.